MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCR SLF-TPNG WITH T25 STARDRIVE RECESS 30MM; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCR SLF-TPNG WITH T25 STARDRIVE RECESS 30MM; APPLIANCE,FIXATION,NAIL
Model Number 412.209
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Patient¿s weight is unknown.Additional device product codes: hrs date of postoperative fracture is unknown.Original implant date is unknown.(b)(4).The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a revision of a titanium distal femur less invasive stabilization system (liss) plate and thirteen (13) screws to an unknown zimmer plate construct due to a fracture which was slightly distal to the synthes liss femur plate on (b)(6) 2017.One (1) liss plate along with approximately thirteen (13) unknown screws were initially implanted on an unknown date a few years ago.Based on a previously taken x-ray (unavailable) taken before the revision surgery, the plate and screws all seemed intact and were found intact during surgery.The revision procedure was successfully completed with an unknown delay in surgery due to three (3) synthes screwdrivers breaking while removing the three (3) cold welded / cross threaded screws that were stuck to the plate.After the screwdrivers broke, the screws had to be cut out with a big burr.It is unknown if there were any fragments left inside the patient.This report addresses the postoperative revision due to patient¿s fracture which was slightly distal to the synthes liss femur plate the intraoperative issue of cold welded / cross threaded screws that were stuck to the plate.The intraoperative issue of three (3) broken screwdrivers and three cold welded / cross threaded screws that were stuck to the plate has been captured under linked complaint (b)(4).This report is for one (1) 5.0 mm ti locking screw self-tapping with t25 stardrive recess 30 mm.This is report 10 of 11 for complaint (b)(4).
 
Additional Manufacturer Narrative
A device history record review was performed for the subject device: part no.: 412.209 lot no.: 3217863 manufacturing location: (b)(4) release to warehouse date: 27.Jul.2009 no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product development investigation was performed for the subject device: the 5.0mm ti locking screw self tapping with t25 stardrive recess 30mm is available in the less invasive stabilization system (liss).The system allows percutaneous plate insertion and targeting of screws in the distal femur.The returned device was examined and no defects or deficiencies were identified which may have contributed to the complaint of periprosthetic fracture.Whether the complaint condition is able to be replicated is not applicable to this complaint condition.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture): top-level.The design, materials and finishing processes were found to be appropriate for the intended use of this device.No dimensional analysis is applicable as there is no allegation against the device.A device history review, including material review, was performed for the returned device¿s lot number and no mrrs, ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCR SLF-TPNG WITH T25 STARDRIVE RECESS 30MM
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7121990
Report Number2939274-2017-50307
Device Sequence Number11059261
Product Code KTT
UDI-Device Identifier10886982210937
UDI-Public(01)10886982210937(10)3217863
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K000682
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number412.209
Device Catalogue Number412.209
Device Lot Number3217863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2017
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;